MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis team reviewed the photos.The review assessment is documented below.Photo review summary: pre-shipment photos included in the complaint file showed the distal aspect of the core wire, which was noted to be curved/bend.The embolic coil was noted to be attached to the resistance heating (rh) coil, and the articulating joint was seen intact.The distal outer sheath had not been softened, indicating that the detachment process had not been initiated.A gap between the connector and its plastic cover was observed, allowing the introduction of saline solution.It was noted that the deltafill device was connected to a detachment control box, and the system-ready light was not illuminating.A review of manufacturing documentation associated with this lot (30871961) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue regarding the loss of electrical continuity was confirmed based on the photos provided since the system-ready lamp did not light up while the deltafill device seemed to be connected.However, functional test and electrical measurements need to be performed.It is unknown if the bend damage observed on the core wire may have affected the electrical continuity of the device and it is not considered a contributing factor at this time.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that the patient underwent coil embolization for splenic artery branch bleeding.The patient had undergone coil embolization the day before, but the bleeding had not stopped.Therefore, the patient had to be re-treated.After a guide catheter was delivered to the celiac artery, a prowler select plus lpes microcatheter was inserted.Six (6) spectra coils were used under continuous flush.The complaint coil, a 4mm x 15cm deltafill 18 (dlf180415 / 30871961) was then inserted and an attempt was made to detach the coil.However, electrical continuity could not be found.There was no response when pressing the button and the coil could not be detached.Electrical continuity was not checked before insertion.The coil was removed from the patient because it could not be detached.It was retrieved without unraveling.The procedure was completed successfully using another 4mm x 15cm deltafill 18 (dlf180415) coil and several additional unspecified coils.There was no reported patient consequence.On 05-jul-2023, pre-shipment photos of the complaint device were added to the complaint file.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 28-jul-2023.[additional information: on 28-jul-2023, additional information was received.The information indicated that the same microcatheter was used to complete the case.A pre-deployment electrical check was not performed.The green system ready light did not illuminate.Section e.1: initial reporter phone: (b)(6).Updated sections: b.4, e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(4).On 21-jul-2023, the product analysis lab received the device for evaluation.When the investigational analysis has been completed, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Manufacturer's reference number: (b)(4).On 14-sep-2023, the cerenovus failure analysis lab completed the investigation on the complaint device.Device evaluation summary: a non-sterile 4mm x 15cm deltafill 18 was received contained in the decontamination pouch.Upon receipt of the device, visual inspection was performed, and the embolic coil was noted to be out of the introducer.Microscopic inspection revealed that the embolic coil was still attached to the articulating joint and in good normal condition.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The core wire was noted to be twisted just proximal to the x-ray opaque marker, and kinked just distal to the opaque marker, causing the extended coil to be in a flattened condition and with an uneven pitch.The electrical resistance of the 4mm x 15cm deltafill 18 device was measured with a multimeter; however, no readings were observed.The connector was inspected under magnification, and a gap was observed between the connector and strain relief, and it was confirmed that it had glue residues instead of saline solution as initially suspected based on the pre-shipment pictures.The glue residues are part of the regular manufacturing process and are not considered a defect that contributed to the electrical discontinuity.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Complaint history for lot number: 30871961, found no similar failures observed.The issue reported regarding the electrical continuity not found was confirmed during the electrical test performed.According to the risk documentation, no embolic coil detachment is a potential effect of failure that can result from: incorrect/uneven pitch of rh and extended coil.Stretched extended coil.Damaged core and/or copper wire.The issue was reported to have occurred intraoperatively, and the device has been removed from its packaging and handled in an unknown manner and environment.The conditions observed on the extended coil and copper wires of the core wire could be the result of the electrical failure.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.There is a control in place at the manufacturing site where all units are tested for electrical continuity test to ensure that it is acceptable.Review of the device history review (dhr) showed that all units in this lot: (30871961) met the acceptance criteria for electrical continuity.Since there is no evidence to suggest that the issue observed is related to a manufacture or design issue, no capa activity is required at this time.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following instructions: if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 10-aug-2023.[additional information: on 10-aug-2023, additional information was received.The information indicated that the patient is an elderly japanese male.The procedure from the previous day (on (b)(6) 2023) was done using cerenovus coils.No complaint was reported from this procedure.Related to the procedure on (b)(6) 2023, all connections appear to fit properly without application of excessive force.The procedure was delayed about 10 minutes due to the reported issue, however, it was not considered as a clinically significant delay.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17274697
Report Number3008114965-2023-00410
Device Sequence Number5086196
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot Number30871961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2023
Supplement Date Received by Manufacturer07/21/2023
07/28/2023
08/10/2023
09/14/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date07/24/2023
07/28/2023
08/10/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKPROWLERSELECTLPES.
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian